MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 30IN 6-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 30IN 6-0 D/A RB-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z149H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: * did the needle fall into the patient? if yes, * was the needle piece removed from the patient during the same procedure? * were x-rays taken to locate the needle? * was there any patient consequence or injury? * what is the patient¿s current health status and condition? * was any other tissue damaged as a result of searching the needle? * what measures were taken to retrieved the broken piece? * what do you mean by "re opened the needle"? please explain * did the doctor open the incision to search for the needle? please clarify * what is the lot number & product code? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a repair of hypospadias procedure on (b)(6) 2023 and suture was used.At 14:30, the patient underwent surgery with stable vital signs during the surgery.At approximately 15:30, the doctor sutured the patient with suture.Under normal operation without pulling, the suture broke, causing the needle to fall.The patient immediately searched for and re-opened the needle to continue the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Product code should be z149h.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 30IN 6-0 D/A RB-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17640931
Report Number2210968-2023-06247
Device Sequence Number14944961
Product Code NEW
UDI-Device Identifier10705031060289
UDI-Public10705031060289
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ149H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexMale